Alert archive / New York / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 48, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jun 23, 2002, 7:58 PM EDT for Sullivan County, New York. It was in force for 77 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2002, 7:58 PM EDT (23:58 UTC)
- Expired
- Jun 23, 2002, 9:15 PM EDT
- In force
- 77 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
County Sullivan County, NY
The radar
The Albany radar (KENX), 113 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 12.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 138 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 593 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBGM 232358
SVRBGM
NYC105-240115-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
756 PM EDT SUN JUN 23 2002
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SULLIVAN COUNTY IN CENTRAL NEW YORK.
* UNTIL 915 PM EDT.
* AT 746 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 11 MILES NORTH OF WILLOWEMOC TO
14 MILES NORTHWEST OF STALKER...MOVING SOUTHEAST AT 20 MPH.
* THE LINE OF SEVERE THUNDERSTORMS WILL BE NEAR...
ROSCOE AT 815 PM EDT.
STALKER AND WILLOWEMOC AT 820 PM EDT.
LIVINGSTON MANOR AT 825 PM EDT.
PARKSVILLE AND HORTONVILLE AT 835 PM EDT.
GRAHAMSVILLE AT 840 PM EDT.
WHITE SULPHUR SPRINGS AND NEVERSINK AT 845 PM EDT.
LIBERTY AND FOSTERDALE AT 850 PM EDT.
SWAN LAKE AND LOCH SHELDRAKE AT 900 PM EDT.
WOODBOURNE AND HURLEYVILLE AT 905 PM EDT.
HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.
EARLIER THESE STORMS BROUGHT DOWN TREES IN WALTON AND EASTERN BROOME
COUNTY.
INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
$$
LAT...LON 4204 7476 4186 7514 4167 7506 4174 7456
4187 7446What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:25 PM EDT, 4 hours 33 minutes earlier.
Area forecast discussion, Jun 23, 3:25 PM EDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 325 PM EDT SUN JUN 23 2002 SKIES PARTLY CLOUDY AROUND THE AREA WITH A COUPLE OF TSTORMS ACROSS NE PA. A SHORTWAVE IS CURRENTLY MOVING INTO WRN NY...BUT NO CONVECTION HAS DEVELOPED AHEAD OF IT YET. ATMOSPHERE IS UNSTABLE WITH CAPES IN THE 1500-2000 RANGE...SO A FEW STORMS COULD STILL DEVELOP LATER THIS AFTERNOON. WIND FIELD IS STRONGEST ACROSS NRN ZONES...SO THAT AREA HAS THE BEST CHANCE AT SEEING SEVERE WX. COLD FRONT WILL MOVE INTO NRN ZONES A LITTLE AFTER MIDNIGHT...AND WILL BE ENTERING NE PA BY 12Z...SO WILL KEEP MENTION OF TSTORMS OVERNIGHT. MONDAY..FRONT MOVES THROUGH SRN AND WRN PORTIONS OF THE AREA DURING THE MORNING...SO WILL INCLUDE MENTION OF MORNING TSTORMS IN THOSE ZONES. BEHIND THE FRONT...SKIES WILL BECOME MOSTLY SUNNY WITH DEWPOINTS FALLING INTO THE 50S. FRONT WILL STALL CLOSE TO A BUF-PHL LINE...SO THE CONVECTION SHOULD STAY TO OUR WEST MON AFTERNOON. MON NIGHT..FRONT BEGINS TO MOVE BACK EAST AS A WARM FRONT...SO WILL ADD A CHANCE OF TSTORMS INTO WRN AND SRN ZONES AFTER MIDNIGHT. ERN ZONES SHOULD START OFF MOSTLY CLEAR WITH LOW DEWPOINTS...SO EXPECT TEMPS IN VALLEY LOCATIONS TO GET WELL DOWN INTO THE 50S. TUESDAY..WARM/HUMID AIR MOVES BACK IN WITH A CHANCE OF TSTORMS ACROSS THE ENTIRE AREA. WILL MENTION HEAVY RAINFALL IN ZONES SINCE PWS WILL BE BETWEEN 1.5 AND 1.75. EXTENDED (TUE NIGHT-SUN)..WARM/UNSETTLED WX WILL CONTINUE THROUGH THU AFTERNOON WHEN A COLD FRONT MOVES THROUGH...BRINGING COOLER/DRIER AIR FOR THE WEEKEND. WORK ZONES OUT. ZONES BY 345 PM. .BGM...NONE. VAN AUSDALL
In the hours before
Special weather statement, Jun 23, 4:48 PM EDT, 3 hours 10 minutes before
NYZ009-037-036-018-240300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 448 PM EDT SUN JUN 23 2002 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 1100 PM EDT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL 1100 PM EDT FOR THE FOLLOWING COUNTIES: ONEIDA NY... MADISON NY... ONONDAGA NY... SEVERE THUNDERSTORMS PRODUCE LARGE DAMAGING HAIL 3/4 OF AN INCH IN DIAMETER OR LARGER...DAMAGING THUNDERSTORM WINDS OF 58 MPH OR GREATER AND DANGEROUS CLOUD TO GROUND LIGHTNING. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD WATCH FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. TUNE TO NOAA WEATHER RADIO OR THE LOCAL MEDIA FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN BINGHAMTON. ONCE AGAIN A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1100 PM EDT.
Special weather statement, Jun 23, 7:08 PM EDT, 50 minutes before
NYZ056-057-240015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 708 PM EDT SUN JUN 23 2002 ...LINE OF THUNDERSTORMS WITH STRONG GUSTY WINDS AND VERY HEAVY DOWNPOURS MOVING INTO THE AREA... AT 706 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WITH STRONG GUSTY WINDS AND VERY HEAVY DOWNPOURS...ALONG A LINE EXTENDING FROM DELHI TO HARPURSVILLE TO CONKLIN.....MOVING SOUTHEAST AT 20 MPH. STRONG THUNDERSTORMS WILL BE NEAR... WALTON AND SANFORD AT 730 PM. WOLF HOLLOW AND STILESVILLE AT 745 PM. DUNRAVEN AT 800 PM. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. GUSTY WINDS...HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE WITH THIS THUNDERSTORM. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WWW.NWS.NOAA.GOV/ER/BGM. SPORER
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:14 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Delaware | 61 min |
Nearby
Severe Thunderstorm Warnings in New York, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.